MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20 V
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 02/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation.A follow-up report will be submitted upon the completion of the investigation.
 
Event or Problem Description
The patient was initially treated with the afx abdominal aortic aneurysm stent.Approximately four (4) years post initial implant the patient presented to north mississippi medical center and was found to have migration of the graft (30mm) and aneurysm sac growth (unknown diameter).The physician elected to perform a secondary procedure where the device was successfully explanted from the patient.No further additional information or patient sequelae has been reported at this time.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the reported event of a type ia endoleak.There was unsubstantial evidence to support the reported graft migration of 30mm and sac growth (sac measured at 72mm) due to a lack of comparative imaging; requests were made and no response was received.The procedure-related harms and device, user, procedure, or anatomy relatedness of this event could not be determined.The final patient status was reported to be doing well post open repair.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.
 
Event or Problem Description
Additional information received per medwatch report # mw5084272 confirming that the patient also presented with a type i endoleak (unspecified type ia or ib).Clinical assessment confirmed the presence of a type ia endoleak.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8410217
Report Number2031527-2019-00123
Device Sequence Number16221624
Product Code MIH
UDI-Device Identifier00818009014160
UDI-Public(01)00818009014160(17)171020
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2015
Device Model NumberA34-34/C100-O20 V
Device Lot Number1277505-018
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-BIFURCATED STENT GRAFT:1283283-023; AFX-VELA INFRARENAL:1250786-003; AFX-VELA SUPRARENAL:1275404-013; AFX-VELA SUPRARENAL:1277505-019
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR